Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 58, NWS Gaylord, MI

September 27, 2007Chippewa County, Mackinac County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Sep 27, 2007, 5:31 PM EDT for Chippewa County, Mackinac County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2007, 5:31 PM EDT (21:31 UTC)
Expired
Sep 27, 2007, 6:15 PM EDT
In force
44 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

Counties Chippewa County, MI, Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 152 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 272131
SVRAPX
MIC033-097-272215-
/O.NEW.KAPX.SV.W.0058.070927T2131Z-070927T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
531 PM EDT THU SEP 27 2007

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...
  MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 615 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED NEAR REXTON...OR ABOUT 31 MILES NORTHWEST OF ST.
  IGNACE...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HULBERT...
  THREE LAKES...
  ECKERMAN...
  STRONGS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4607 8518 4619 8537 4626 8533 4625 8525
      4626 8524 4639 8524 4640 8474
TIME...MOT...LOC 2131Z 224DEG 19KT 4619 8518

$$

LAWRENCE
5 follow-up statements
000 
WWUS34 KAPX 272137
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
537 PM EDT THU SEP 27 2007

MIC033-097-272215-
/O.CON.KAPX.SV.W.0058.000000T0000Z-070927T2215Z/
CHIPPEWA MI-MACKINAC MI-
537 PM EDT THU SEP 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR MACKINAC AND CHIPPEWA COUNTIES...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR REXTON...OR ABOUT 30 MILES SOUTH OF
PARADISE...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HULBERT...
  THREE LAKES...
  ECKERMAN...
  STRONGS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4609 8520 4618 8534 4624 8531 4625 8525
      4626 8524 4639 8524 4640 8474
TIME...MOT...LOC 2137Z 224DEG 19KT 4621 8515

$$

LAWRENCE
000 
WWUS34 KAPX 272143
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
543 PM EDT THU SEP 27 2007

MIC033-097-272215-
/O.CON.KAPX.SV.W.0058.000000T0000Z-070927T2215Z/
CHIPPEWA MI-MACKINAC MI-
543 PM EDT THU SEP 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR MACKINAC AND CHIPPEWA COUNTIES...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR REXTON...OR ABOUT 31 MILES NORTHWEST OF
ST. IGNACE...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HULBERT...
  STRONGS...
  ECKERMAN...
  THREE LAKES...

BRIEF WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE WITH THIS STORM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4609 8520 4618 8534 4624 8531 4625 8525
      4626 8524 4639 8524 4640 8474
TIME...MOT...LOC 2143Z 233DEG 12KT 4620 8514

$$

LAWRENCE
000 
WWUS34 KAPX 272155
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
555 PM EDT THU SEP 27 2007

MIC033-097-272215-
/O.CON.KAPX.SV.W.0058.000000T0000Z-070927T2215Z/
CHIPPEWA MI-MACKINAC MI-
555 PM EDT THU SEP 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR MACKINAC AND CHIPPEWA COUNTIES...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES NORTHEAST OF REXTON...OR ABOUT 29
MILES SOUTH OF PARADISE...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HULBERT...
  STRONGS...
  ECKERMAN...
  THREE LAKES...

IN ADDITION TO LARGE HAIL...BRIEF WIND GUSTS UP TO 45 MPH ARE 
POSSIBLE WITH THIS STORM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4609 8520 4618 8534 4624 8531 4625 8525
      4626 8524 4639 8524 4640 8474
TIME...MOT...LOC 2155Z 238DEG 10KT 4622 8510

$$

LAWRENCE
000 
WWUS34 KAPX 272202
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
602 PM EDT THU SEP 27 2007

MIC033-097-272215-
/O.CON.KAPX.SV.W.0058.000000T0000Z-070927T2215Z/
CHIPPEWA MI-MACKINAC MI-
602 PM EDT THU SEP 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR MACKINAC AND CHIPPEWA COUNTIES...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR TROUT LAKE...OR ABOUT 28 MILES NORTHWEST
OF SAINT IGNACE...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TROUT LAKE

WIND GUSTS UP TO 45 MPH ARE ALSO POSSIBLE WITH THIS STORM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4611 8500 4617 8517 4621 8515 4625 8512
      4632 8507 4624 8488
TIME...MOT...LOC 2202Z 242DEG 13KT 4621 8504

$$

LAWRENCE
000 
WWUS34 KAPX 272215
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
614 PM EDT THU SEP 27 2007

MIC033-097-272224-
/O.EXP.KAPX.SV.W.0058.000000T0000Z-070927T2215Z/
CHIPPEWA MI-MACKINAC MI-
614 PM EDT THU SEP 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR MACKINAC AND CHIPPEWA COUNTIES
WILL EXPIRE AT 615 PM...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

ADDITIONAL THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH MID 
EVENING...ANY OF WHICH WILL BE CAPABLE OF PRODUCING SMALL HAIL AND 
GUSTY WINDS.

LAT...LON 4611 8500 4617 8517 4621 8515 4625 8512
      4632 8507 4624 8488
TIME...MOT...LOC 2214Z 242DEG 13KT 4623 8498

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:10 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 27, 3:10 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
310 PM EDT THU SEP 27 2007

.DISCUSSION...MAIN QUESTION TONIGHT IS RAIN/THUNDERSTORM CHANCES AND
POPS. SATELITTE AND MODELS SHOW SHORTWAVE ENTERING WESTERN UPPER
MICHIGAN WITH ANOTHER NEAR LAKE WINNIPEG. MID CLOUDS AND A FEW
SCATTERED SHOWERS WERE MOVING ACROSS LAKE MICHIGAN.

BOTH GFS AND NAM SHOW FIRST SHORTWAVE MOVING THROUGH FOREDCAST AREA
THIS EVENING...WITH THE SECONDARY ONE NEAR LAKE WINNIPEG MOVING
ACROSS THE FORECAST AREA BETWEEN 06Z AND 14Z. SURFACE COOL FRONT
WILL PRECEED THE SECONDARY SHORTWAVE AND PASS ACROSS THE FORECAST
AREA BETWWEN 00Z AND 06Z.

MODEL SOUNDING SHOW SOME INCREASING MOISTURE THIS EVENING AND
OVERNIGHT. BOTH GFS AND NAM SHOW CAPES OF 500+ J/KG OVER FORECAST
AREA...HOWEVER PASSAGE OF COLD FRONT SHOULD CAP THUNDERSTORM
POTENTIAL. WILL KEEP A CHANCE OF SHOWERS OVER ALL OF FORECAST AREA
EARLY THIS EVENING...COMING TO AN END OVER THE SOUTHWEST COUNTIES
OVERNIGHT.

OVERNIGHT LOW TEMPS ADJUSTED UP A DEGREE OR TWO...INTO THE MIDDLE TO
UPPER 40S ALL AREAS.

CAMPBELL

REST OF FORECAST (FRIDAY THROUGH THURSDAY)...ACTIVE CANADA/NORTHERN
CONUS FLOW REGIME EXPECTED TO CONTINUE THROUGH THE EXTENDED AS
ACTIVE PACIFIC JET SLAMS SYSTEMS INTO THE PACIFIC NORTHWEST. OTHER
BIG STORY FOR THE LONG TERM IS CONTINUATION OF SEASONABLY MILD
CONDITIONS WITH BOTH PROGRESSIVE NORTHERN BRANCH FLOW PREVENTING ANY
SOLID COLD AIR INTRUSION AND PERSISTENCE OF SOUTHEAST CONUS RIDING
TO GO THROUGH PERIODIC AMPLIFICATION PROCESSES (POSSIBLE EARLY SIGNS
OF LA NINA INFLUENCES?). FORECAST CHALLENGES THROUGH THE EXTENDED
CENTER PRIMARILY ON SHOWER AND THUNDERSTORM POTENTIAL AS
AFOREMENTIONED SYSTEMS MOVE ACROSS THE NORTHLAND.

FRIDAY...NORTHWEST FLOW CAA RAMPS UP BEHIND DEPARTING SHORTWAVE
TROUGH AXIS. MORNING CYCLONIC FLOW...COUPLED WITH 850MB TEMPERATURES
DROPPING TO 4C TO 6C AND SOME LINGERING 850MB-700MB MOISTURE (RH
VALUES >60 PERCENT DURING THE EARLY MORNING) SHOULD BE ENOUGH TO
IGNITE SOME LAKE GENERATED STRATO-CU. HOWEVER...OTHER THAN SOME
POSSIBLE SPRINKLES...NOT EXPECTING ANY SHOWER ACTIVITY WITH A
RAPIDLY DEVELOPING 3KFT SUBSIDENCE INVERSION AND OVER WATER DELTA
T/S OF ONLY 9C TO 12C. SUNSHINE WILL BE ON THE INCREASE LATER IN THE
MORNING THROUGH THE AFTERNOON AS HIGH PRESSURE BUILDS INTO THE
AREA. TEMPERATURES WILL BE ABOUT RIGHT ON TARGET FOR SEPTEMBER
28TH...WITH MID AFTERNOON READINGS RANGING FROM THE LOW 60S OVER
EASTERN UPPER MICHIGAN AND NORTH CENTRAL PORTIONS OF LOWER MICHIGAN
TO THE UPPER 60S OVER FAR SOUTHEAST AREAS.

MARINE...INCREASING OVER WATER INSTABILITY AND DECENT PRESSURE
GRADIENT...ESPECIALLY DURING THE MORNING...MIGHT YIELD SCA CRITERIA
WIND GUSTS OVER MOST NEARSHORE WATERS. NOT OUT OF THE QUESTION TO
GET A FEW GUSTS APPROACHING GALES IN THE FAVORED NORTHWEST FLOW
CONVERGENCE ZONE EXTENDING ALONG THE LAKE HURON NEARSHORE WATERS
FROM THE STRAITS TO PRESQUE ISLE. WILL HOLD OFF ANY ADVISORIES AND
PASS ALONG CONCERN TO THE OVERNIGHT SHIFT.

FRIDAY NIGHT AND SATURDAY...QUIET WEATHER EXPECTED AS MID LEVEL AND
SURFACE RIDGE AXIS BUILD RIGHT THROUGH THE HEART OF NORTHERN
MICHIGAN AS NEXT IN SERIES OF PACIFIC SHORTWAVES BEGINS TO CUT OFF
ACROSS THE SOUTHWEST CONUS. GOOD RADIATION COOLING CONDITIONS
SETTING UP FOR FRIDAY NIGHT AS WINDS GO NEARLY CALM AND 1000MB-500MB
RH VALUES PLUMMET TO <30 PERCENT. LOOK FOR READINGS TO RANGE FROM
THE MIDDLE 30S TO LOWER 40S (WARMEST NEAR THE GREAT LAKES
SHORELINES). WOULD NOT BE SURPRISED TO SEE A FEW LOWER 30
READINGS IN THE TYPICAL COLDER INTERIOR REGIONS OF NORTHERN
LOWER MICHIGAN (WILL NOT GO AS COLD AS MAV GUIDANCE WOULD
SUGGEST...WITH TEMPERATURES APPROACHING THE UPPER 20S IN SOME
LOCALS...ALTHOUGH THIS IN NOT OUT OF THE REALM OF POSSIBILITY). WEAK
SOUTHERLY RETURN FLOW DEVELOPING ON UPSTREAM SIDE OF DEPARTING HIGH
PRESSURE WILL HELP TEMPERATURES REBOUND QUICKLY SATURDAY
MORNING...WITH READINGS BY AFTERNOON IN THE MID 60S TO LOWER 70S.

SATURDAY NIGHT...STRENGTHENING WAA OUT AHEAD OF CLOSED LOW EJECTING
INTO THE CENTRAL PLAINS HELPS DEVELOP A WARM FRONT ACROSS EASTERN
UPPER MICHIGAN. WHILE OVERALL FORCING LESS THAN IMPRESSIVE WITH MID
LEVEL RIDGE AXIS EXTENDING UP THROUGH THE AREA...WILL CONTINUE CHANCE
POP THEME OVER EASTERN UPPER WITH POTENTIAL OF MCS TYPE DEVELOPMENT
OVER THE NORTHERN PLAINS PROPAGATING EAST ALONG THE WARM FRONT.
OTHERWISE...LOOK FOR THE REMAINDER OF THE AREA TO REMAIN DRY.
TEMPERATURES WILL BE SEVERAL DEGREES WARMER THAN FRIDAY NIGHT WITH
LOWS NEAR 50 OVER EASTERN UPPER MICHIGAN TO THE LOWER 40S OVER
SOUTHEAST AREAS.

SUNDAY AND SUNDAY NIGHT...NORTHERN MICHIGAN WARM FRONT QUICKLY KICKS
OUT TO THE NORTHEAST...LEAVING MICHIGAN ENTRENCHED IN WARM SOUTHERLY
FLOW. MODELS GUIDANCE CONTINUES TO TREND TOWARDS THE CONSISTENT
HI-RESOLUTION ECMWF SOLUTION WITH A SLOWER EJECTION OF THE CENTRAL
PLAINS CLOSED LOW (USUALLY THE CASE WITH THESE FEATURES). THIS
DELAYS THE THREAT OF SHOWERS AND THUNDERSTORMS UNTIL MONDAY. WILL
SIDE WITH THIS SCENARIO GIVEN INCREASING CONFIDENCE AND REMOVE ANY
MENTION OF SHOWERS SUNDAY NIGHT. HIGH TEMPERATURES IN THE MID 60S TO
LOWER 70S SUNDAY WILL ONLY COOL TO THE LOWER 50S SUNDAY NIGHT.

MONDAY AND MONDAY NIGHT...CENTRAL PLAINS MID LEVEL CLOSED LOW OPENS
UP AND PUSHES NORTHEAST ACROSS THE NORTHERN LAKES AND SOUTHERN
CANADA AS IT RUNS INTO EASTERN CONUS MID AND UPPER LEVEL RIDGING.
WITH STEADILY WEAKENING DYNAMICS...AND WITH WHATS LEFT OF BEST
DYNAMICS PASSING BY TO OUR NORTH...WILL KEEP ALL MENTION OF SHOWERS
AND THUNDERSTORMS IN LOW CHANCE CATEGORY MONDAY. GIVEN OVERALL
SLOWER THEME OF SYSTEM...DID LINGER SHOWERS AND THUNDERSTORMS
THROUGH MONDAY NIGHT. ALSO BUMPED UP TEMPERATURES SEVERAL DEGREES
ACROSS THE BOARD THROUGH THIS PERIOD WITH GOOD SOUTH TO SOUTHEAST
FLOW WAA CONTINUING AHEAD OF APPROACHING SYSTEM. EXPECT HIGH
TEMPERATURES MONDAY RANGING FROM THE UPPER 60S ACROSS EASTERN UPPER
MICHIGAN TO THE LOW TO MID 70S OVER NORTHERN LOWER MICHIGAN. LOWS
MONDAY NIGHT WILL ONLY DROP BACK INTO THE LOW...TO PERHAPS...MIDDLE
50S.

TUESDAY...SHORT BREAK IN THE ACTION EXPECTED AS MID LEVEL RIDGE AXIS
TEMPORARILY BUILDS INTO THE NORTHERN LAKES AHEAD OF NEXT
INTERMOUNTAIN WEST EJECTING SHORTWAVE. THIS SYSTEM HELPS SPAWN LOW
PRESSURE OVER THE NORTHERN PLAINS IN VICINITY OF LINGERING
BAROCLINIC ZONE LEFT OVER FROM MONDAYS SYSTEM. THUS...SOUTHERLY FLOW
AND UNSEASONABLY WARM TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS
NORTHERN MICHIGAN. ALTHOUGH DEGREE OF POTENTIAL WARMTH GIVEN 850MB
TEMPERATURES IN THE MIDDLE TEENS WILL NOT BE REALIZED AT THE
SURFACE...STILL LOOKING FOR HIGH TEMPERATURES TO EASILY REACH THE
UPPER 60S TO MID 70S.

TUESDAY NIGHT...REPEAT OF MONDAY AND MONDAY NIGHT AS PRIMARY
SHORTWAVE LIFTS INTO SOUTHERN ONTARIO. HOWEVER...UNLIKE THE PREVIOUS
SYSTEM...IT APPEARS THERE WILL BE A LITTLE BETTER SURFACE RESPONSE
AS A TROUGH AXIS PIVOTS ACROSS THE AREA. WILL KEEP GOING FORECAST
UNTOUCHED WHICH ALREADY HAS CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS. SOUND LIKE A BROKEN RECORD...BUT MILD CONDITIONS
CONTINUE WITH LOWS ONLY EXPECTED TO REACH THE LOW TO MID 50S (A GOOD
10 TO 15 DEGREES ABOVE NORMAL).

WEDNESDAY AND THURSDAY...MUCH THE SAME WITH TEMPORARY BREAK
WEDNESDAY BEFORE NEXT SHORTWAVE PIVOTS INTO THE NORTHERN
LAKES...BRINGING WITH IT A RENEWED CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGHS WILL REMAIN IN THE 60S TO LOWER 70S WITH
OVERNIGHT LOWS IN THE 50S.

MSB

&&

.AVIATION...ISSUED AT 145 PM THU SEP 27...
COLD FRONT PASSING ACROSS NORTHERN MICHIGAN OVERNIGHT. LIGHT
SOUTHWEST WINDS AHEAD OF FRONT WILL SWITCH TO THE WEST AND NORTHWEST
BETWEEN 01Z AND 07Z. SCATTERED SHOWERS WILL PRECEED AND ACCOMPANY
THE FRONT. BEHIND COLD FRONT...MVFR CEILINGS ARE POSSIBLE FOR
SEVERAL HOURS THROUGH 12Z FRIDAY. NORTHWEST WINDS WILL INCREASE TO
10 TO 15 KNOTS EARLY FRIDAY MORNING.

CAMPBELL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, Sep 27, 5:14 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
514 PM EDT THU SEP 27 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-281000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
514 PM EDT THU SEP 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS EASTERN
UPPER MICHIGAN AND ALONG AND WEST OF I-75 IN NORTHERN LOWER
MICHIGAN. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...PEA SIZE HAIL
IS POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROST IS POSSIBLE LATER FRIDAY NIGHT...ESPECIALLY ACROSS INTERIOR
REGIONS OF NORTHERN LOWER MICHIGAN.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS EASTERN UPPER MICHIGAN
SATURDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MICHIGAN MONDAY
AND MONDAY NIGHT...TUESDAY NIGHT...AND AGAIN WEDNESDAY NIGHT AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MSB/DL

In the hours before

Special weather statement, Sep 27, 4:22 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
422 PM EDT THU SEP 27 2007

MIZ008-015-016-019>021-025-026-031-032-272200-
CHIPPEWA-MACKINAC-EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-
GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHARLEVOIX...NORTHPORT...MANCELONA...FRANKFORT...
TRAVERSE CITY...MANISTEE...CADILLAC
422 PM EDT THU SEP 27 2007

...THUNDERSTORMS POSSIBLY PRODUCING SMALL HAIL MOVING ACROSS PORTIONS OF
NORTHERN MICHIGAN...

SCATTERED THUNDERSTORMS...POSSIBLY PRODUCING SMALL HAIL...WILL
MOVE INTO PORTIONS OF NORTHERN MICHIGAN THROUGH EARLY THIS
EVENING. MOST OF THE ACTIVITY WILL BE WEST OF INTERSTATE 75.
THE THUNDERSTORMS WILL DIMINISH QUICKLY EARLY THIS EVENING AS
SUNSET APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR YOUR LOCAL
TELEVISION STATIONS FOR FURTHER UPDATES OR POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JK

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.